Format

Send to

Choose Destination
See comment in PubMed Commons below
Indian J Ophthalmol. 1995 Mar;43(1):23-6.

Ocular toxicity of tamoxifen.

Author information

  • 1L.V. Prasad Eye Institute, Hyderabad.

Abstract

Tamoxifen is an antioestrogen drug used widely in the management of oestrogen-dependent metastatic breast carcinoma. A number of ocular complications have been described secondary to tamoxifen therapy. We report two patients, one of whom had superior ophthalmic vein thrombosis and the other who had painful proptosis and acute angle-closure glaucoma with choroidal detachment secondary to tamoxifen therapy, both of which have not been reported earlier. In both patients the signs and symptoms resolved rapidly after the discontinuation of tamoxifen therapy. Awareness of the ocular toxicity of tamoxifen is essential as prompt withdrawal can result in resolution of most of the complications.

PMID:
8522365
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd
    Loading ...
    Write to the Help Desk